Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 25, NWS New Orleans, LA

April 17, 2021

NWS New Orleans, LA issued this small craft advisory at Apr 17, 2021, 4:05 AM CDT. It took effect at Apr 17, 2021, 5:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2021, 4:05 AM CDT (09:05 UTC)
In effect from
Apr 17, 2021, 5:00 PM CDT
Expired
Apr 18, 2021, 4:00 AM CDT
In force
11 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

324 
WHUS74 KLIX 170905
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
405 AM CDT Sat Apr 17 2021

GMZ550-552-570-572-171715-
/O.NEW.KLIX.SC.Y.0025.210418T0000Z-210418T0900Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
405 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT SUNDAY...

* WHAT...Northeast winds 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from the 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana out 20 NM, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...From 7 PM this evening to 4 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
721 
WHUS74 KLIX 171627
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1127 AM CDT Sat Apr 17 2021

GMZ550-552-570-572-180030-
/O.CON.KLIX.SC.Y.0025.210418T0000Z-210418T0900Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
1127 AM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM CDT SUNDAY...

* WHAT...Northeast winds 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from the 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana out 20 NM, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...From 7 PM this evening to 4 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
896 
WHUS74 KLIX 172128
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
428 PM CDT Sat Apr 17 2021

GMZ550-552-570-572-180530-
/O.EXT.KLIX.SC.Y.0025.210417T2200Z-210418T0900Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
428 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...Northeast winds 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from the 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana out 20 NM, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...Until 4 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
472 
WHUS74 KLIX 180212
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
912 PM CDT Sat Apr 17 2021

GMZ550-552-570-572-180900-
/O.CON.KLIX.SC.Y.0025.000000T0000Z-210418T0900Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
912 PM CDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WHAT...Northeast winds 20 kt with gusts up to 30 kt expected.

* WHERE...Coastal Waters from Port Fourchon LA to Lower 
  Atchafalaya River LA out 20 nm, Coastal waters from the 
  Southwest Pass of the Mississippi River to Port Fourchon 
  Louisiana out 20 NM, Coastal waters from Port Fourchon 
  Louisiana to Lower Atchafalaya River LA from 20 to 60 NM and 
  Coastal waters from Southwest Pass of the Mississippi River to 
  Port Fourchon Louisiana from 20 to 60 NM.

* WHEN...Until 4 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:57 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 17, 3:57 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
357 AM CDT Sat Apr 17 2021

.SYNOPSIS...

Our seemingly resident frontal boundary remains over the coastal
waters early this morning, with the main high pressure centered
over Colorado. The overnight round of convection is exiting to
the east this morning with another round firing up to the west of
Brownsville, Texas. Upper flow remains zonal along the northern
Gulf Coast. Early morning temperatures and dew points are in the
lower and middle 60s.

&&

.SHORT TERM (through Monday night)...

At least one more shortwave moving through the zonal flow later
today. Precipitable water values remain above 1.5 inches across
most of the CWA until after the shortwave passes. Areal average
forecast QPF is around an inch or so, but most of the CWA has seen
8-12 inches of rain in the last 10 days. Any heavy rain is going
to run off and provide the potential for localized flash flooding.
Will extend the Flash Flood Watch to cover the next impulse,
through 06z Sunday. Not going to trim any areas from the watch at
this time, until we can lock in on the highest threat area with
high confidence. At present, that looks to be near or south of
Interstate 10.

Finally see some drier weather across the area for Sunday and
Monday. Can't rule out a few showers along the coast with the
boundary still in the northern Gulf, but any heavy rain threat
should be over. No real differences in temperature guidance, so
blends should be fine. 35

&&

.LONG TERM (Tuesday and beyond)...

High pressure that builds over the area Monday will stall for
much of the week bringing drier weather conditions. After a
stretch of excessive rainfall and thunderstorms this week; pretty
sure everyone is grateful for this brief dry period ahead. There
is a small potential for some possible showers Tuesday, however
the biggest chances are further south and offshore. The next
system will be in the area sometime Friday morning bringing in
another round of widespread showers and some thunderstorms
possible through Saturday. Temperatures will be cooler than normal
with most days staying near low 70s and overnight lows in the mid
40s to upper 50s through the end of the week. No major changes
were made to the official forecast. /TDB/

&&

.AVIATION (valid through 12z Sunday)...

Mainly MVFR to IFR ceilings early this morning, with threat of
TSRA diminishing in the short term. Will likely see an improvement
to VFR conditions at most terminals after sunrise, but by late
afternoon, conditions deteriorate with the next push of SHRA/TSRA.
Likely to fall to low end MVFR or IFR for much of the overnight
period.

&&

.MARINE...

As frontal boundary drags southward behind the next impulse later
this afternoon/evening, should see an increase in northerly winds
over the western waters this afternoon. Likely to be a period this
evening where Small Craft Advisory conditions exist to the west of
the mouth of the Mississippi River, and will issue an advisory for
those waters. Likely to be another surge of cooler/drier air to
increase winds Sunday night/Monday morning, primarily again over
the western waters. If there's going to be a quiet day on the
waters, it will be Tuesday, before another surge moves in on
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  51  72  48 /  40  40   0  10
BTR  71  53  72  51 /  50  60  10  10
ASD  72  54  74  51 /  60  70  10  10
MSY  72  59  73  58 /  70  70  10  20
GPT  71  56  74  53 /  60  70  10  10
PQL  71  56  74  52 /  60  70  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...Small Craft Advisory from 7 PM this evening to 4 AM CDT Sunday
     for GMZ550-552-570-572.

MS...Flash Flood Watch through late tonight for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory from 7 PM this evening to 4 AM CDT Sunday
     for GMZ552-570-572.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:36 PM CDTSpecial Weather StatementLIXLivingston54 min
Apr 16, 8:16 PM CDTSpecial Weather StatementLIXSaint Tammany74 min
Apr 16, 8:19 PM CDTSpecial Marine WarningLIX27 min
Apr 16, 9:10 PM CDTSpecial Marine WarningLIX38 min
Apr 16, 11:46 PM CDTFlash Flood WarningLIXEast Baton Rouge, Livingston, Saint Helena, Tangipahoa3 hr
Apr 17, 1:11 AM CDTSpecial Marine WarningLIX64 min
Apr 17, 2:23 AM CDTSpecial Marine WarningLIX22 min
Apr 17, 11:57 AM CDTAreal Flood AdvisoryLIXAssumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more3 hr
Apr 17, 12:15 PM CDTRiver Flood WarningLIXLivingston46 hr
Apr 17, 12:39 PM CDTSpecial Weather StatementLIXLafourche36 min
Apr 17, 1:25 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard3 hr
Apr 17, 4:55 PM CDTSpecial Marine WarningLIX65 min
Apr 17, 5:13 PM CDTSpecial Marine WarningLIX62 min
Apr 17, 6:14 PM CDTSpecial Marine WarningLIX61 min
Apr 16, 8:57 PM CDTSpecial Weather StatementLIXHancock, Harrison63 min
Apr 17, 2:33 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson117 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.